Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Asymptotic behavior of solutions for a parabolic equation with nonlinear boundary conditions


Author: C. V. Pao
Journal: Proc. Amer. Math. Soc. 80 (1980), 587-593
MSC: Primary 35K60; Secondary 35B40
DOI: https://doi.org/10.1090/S0002-9939-1980-0587933-8
MathSciNet review: 587933
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the asymptotic behavior and nonexistence of global solutions for a linear parabolic equation under nonlinear boundary conditions. It is shown under certain conditions on the nonlinear boundary function that a global solution exists and converges to a steady-state solution while for another class of initial function the solution blows-up in finite time. In some special cases, threshold results for the convergence of the solution and its blowingup behavior are explicitly given.


References [Enhancements On Off] (What's this?)

  • [1] O. A. Ladyzenskaya and N. N. Uraltseva, Linear and quasilinear elliptic equations, Academic Press, New York, 1968. MR 0244627 (39:5941)
  • [2] H. A. Levine and L. E. Payne, Nonexistence theorem for the heat equation with nonlinear boundary conditions and for the porous medium equation backward in time, J. Differential Equations 16 (1974), 319-334. MR 0470481 (57:10235)
  • [3] C. V. Pao, Positive solution of a nonlinear boundary-value problem of parabolic type, J. Differential Equations 22 (1976), 145-163. MR 0422876 (54:10862)
  • [4] -, Asymptotic behavior and nonexistence of global solutions for a class of nonlinear boundary value problems of parabolic type, J. Math. Anal. Appl. 65 (1978), 616-637. MR 510475 (80f:35066)
  • [5] W. Walter, On existence and nonexistence in the large of solutions of parabolic differential equations with a nonlinear boundary condition, SLAM J. Math. Anal. 6 (1975), 85-90. MR 0364868 (51:1122)
  • [6] -, Differential and integral inequalities, Ergebnisse der Math. und ihrer Grenzgebiete, Band 55, Springer-Verlag, New York-Heidelberg-Berlin, 1970. MR 0271508 (42:6391)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35K60, 35B40

Retrieve articles in all journals with MSC: 35K60, 35B40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0587933-8
Keywords: Asymptotic stability, nonexistence of global solutions, parabolic equations, nonlinear boundary conditions, upper and lower solutions
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society